Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Has you child ever had to take tylenol with codeine?

My son had surgery Tuesday to remove a potentially cancerous nevus from his forehead and he is on tylenol with codeine for pain. It makes him so crazy. I thought maybe it would make him sleepy, but nope. He is acting so funny. Not in a bad way, just kind of bouncing off the walls. If you child has ever been on this, how did they react?

 
josiesmommy00

Asked by josiesmommy00 at 10:33 AM on May. 26, 2011 in Kids' Health

Level 35 (77,306 Credits)
This question is closed.
Answers (9)
  • It affected my dd the same way. She was literally climbing walls. It was horrible. She did not sleep for about 22 hours straight. Then she just completely crashed. I was so freakin tired because I did not sleep well before her surgery. She finally fell asleep in her toybox. I think I slept on the floor of her room.
    Shaken1976

    Answer by Shaken1976 at 10:39 AM on May. 26, 2011

  • My dd had to take it when she had her cleft surgeries and it made her funny, it is normal, some kids it makes sleepy , some it makes wild.
    momto4girzls

    Answer by momto4girzls at 10:45 AM on May. 26, 2011

  • My daughter had it when she had teeth pulled. She was sleepy more than anything. You could try halving the dose or giving him motrin instead.
    Izsarejman

    Answer by Izsarejman at 10:36 AM on May. 26, 2011

  • My middle one had that that in Feb. when he had his appendix out. I don't recall the meds affecting him or changing his behavior as he spent most of the time resting and being demanding.
    MizLee

    Answer by MizLee at 10:37 AM on May. 26, 2011

  • My older 2 have had it when they had their tonsils out. They both were a loopy. One was much more sleepy than the other. One was very chatty but didn't remember anything the next day. Medications affect everyone differently.

    Just last week I had my 8 yr in the ER (he was later admitted ) and they gave him Morphine twice. He was grumpy and not himself for 2 days
    sipn_mom

    Answer by sipn_mom at 10:38 AM on May. 26, 2011

  • My middle daughter had to have it after her surgery. Even if it did affect her that way, I highly doubt she'd want to have been bouncing off the walls. She had to have her bladder reconstructed :/
    hopeandglory53

    Answer by hopeandglory53 at 10:41 AM on May. 26, 2011

  • well my son had morphine the day of his surgery but they sent him home with a script for tylenol with codeine....i tried just the motrin but he was still whiney from hurting (he's only 21 months and dosen't talk much) I'm not changing his dose, he's not being bad or having a bad reaction, he's just more silly than normal.
    josiesmommy00

    Comment by josiesmommy00 (original poster) at 10:41 AM on May. 26, 2011

  • codiene affects my son that way too, he gets all hyped up on it.. called a sensitivity reaction, try to give it to him as little as possible, or give him regular tylenol instead..
    girlglow6

    Answer by girlglow6 at 10:42 AM on May. 26, 2011

  • Never.
    meooma

    Answer by meooma at 11:01 AM on May. 26, 2011